MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DIB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Visual Impairment (2138)
Date of Event 09/17/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Section b3: date of event: unknown, not provided, but the best estimate date is between (b)(6) 2025 and (b)(6) 2025.Section h3: the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of records including device history and complaint trending will be performed.Upon completion of the review, if there is any further relevant information, a supplemental medwatch will be filed.An attempt has been made to obtain missing information; however, the information has not been provided.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a preloaded monofocal intraocular lens (iol) was explanted from the patient¿s right eye because the patient experienced a refractive surprise.The issue was identified during a post-operative examination.It is unknown whether the issue affected the patient¿s daily activities.The replacement lens was the same model with a lower power (17.0d).It is unknown if the procedure was delayed or whether an unplanned vitrectomy, incision enlargement, or sutures were required.It is also unknown whether the patient sought additional medical attention or received medication beyond the standard of care.The patient outcome status was not provided.Directions for use were followed.No further information was provided.
 
Additional Manufacturer Narrative
Additional information: the following fields were updated accordingly based on the additional information received: section b3: date of event: (b)(6) 2025.Section b5: additional information received indicated that the device caused or contributed to the event, that it was the wrong power.It was indicated that the patient had a loss of 2 or more lines of bscva (best spectacle corrected visual acuity).The patient was under corrected but not over corrected.Pre-op refraction.Pl-0.50x046.Pre-op bscva.20/40.Post-op refraction.-1.00-0.50x099.Post-op bscva.20/20+2.Intended target refraction plano.It was confirmed that the patient did not have any pre-existing condition that would affect the calculation.There were no unplanned surgical interventions such as vitrectomy, incision enlargement or sutures.No medication outside the standard of care was prescribed and no surgical interventions are planned.The patient¿s outcome, status was reported as successful and the post op refraction after the lens exchange is plano.No further information was provided.Section d9: device available for evaluation: yes.Section d9: returned to manufacturer on: jan 26, 2026.Section h3: device evaluated by manufacturer: yes.Device evaluation: visual inspection under magnification was performed on the suspect product and found the lens was cut in half and coated in viscoelastic residue.The halves were cleaned and one half was observed with scratches; damage near the edge of the lens was also observed.The physical characteristics of the received lens were confirmed to match that of a dib00 model lens.No further evaluation was performed.The complaint issues reported were not identified during product evaluation.The observed issues during the product evaluation could not be confirmed to be related to the manufacturing or design process.Conclusion: based on the investigation, no malfunction or product deficiency was identified.Corrected data: based on the additional information received and further review, it was noticed that since the original lens was 19.0 diopters and the replacement lens was of 17.0 diopter, there is a significant change of 2.0 diopter which indicates that the patient would have needed a different lens power to be calculated/used for them.As the reported event was not due to the lens product problem or malfunction and no patient injury; therefore, the event no longer meets reportability criteria and no further information will be provided under this manufacturer report number 3012236936-2026-0000198.All pertinent information available to johnson & johnson surgical vision, inc., has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key24104064
Report Number3012236936-2026-000019
Device Sequence Number13322833
Product Code HQL
UDI-Device Identifier05050474731738
UDI-Public(01)05050474731738(17)280423
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberDIB00
Device Catalogue NumberDIB00U0190
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/23/2025
Supplement Date Received by Manufacturer01/30/2026
Initial Report FDA Received Date01/16/2026
Supplement Report FDA Received Date02/25/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/23/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient SexFemale
Patient Weight74 KG
Patient EthnicityNon Hispanic
Patient RaceWhite